Addiction: Substance Abuse Community
Herion
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Herion

What are signs of over dosing on herion?
Related Discussions
5 Comments Post a Comment
Blank
Avatar_n_tn
when sumone ods on dope they actually drowning,your lungs fill up with fluid and u cant breath,if u od on dope unless somone is there in the first 20 minutes your a goner
Blank
222369_tn?1274478235
Shallow breathing and lethargy are the main symptoms. Why do you ask?
Blank
Avatar_m_tn
I too am concerned why you are asking, I am not getting very good vibes... anyway, heres what I can tell you as a nurse who has helped revive one OD'd patient, and watched two others die right in front of me (the heroin however was mixed with coke or meth, which is LETHAL):

3 clasic symptoms- "the triad" - decreased level of consciousness, shallow breathing, pin point pupils - all three of these and a known user - THEY OVERDOSED. GET HELP.

Call 911 FIRST.  Check their level of consciousness.  Are they awake? Are they delirious? Are they spasming or shaking? Try your best to reassure them and keep them calm if thats the case. If they are still conscious, keep them awake and find out what the hell they took to tell the paramedics. If not, check their airway to make sure its clear if they happen to be breathing, then listen to see if they actually are breathing at all, most likely it will be VERY shallow, this is the tell tale sign, then check for a pulse, it will most likely be weak and thready, or not there at all. Not conscious? Not breathing? No pulse? YOU DAMN WELL BETTER START CPR IMMEADIATELY OR THEY ARE GOING TO DIE IN YOUR ARMS. Keep doing 15 compressions and then 2 breaths until the EMT arrives.  Push pretty hard, dont worry if you break a rib, it will heal.  CPR is not like in the movies where the person suddenly has a pulse (it technically could happen, ive never seen it) from CPR alone.  The purpose is to keep some oxygen going into the lungs and the blood flowing around the body to keep your organs and tissues alive until the heart can be defibrillated (shocked) back into a beating rhythm by the paramedics.

The most likely scenario:
They have some kind of pulse, shallow breaths, and are still pretty conscious but freaking out THEN....

DO NOT NOT NOT NOT lay the person one there back or they can and will aspirate and choke to death on their vomit. I have seen this happen, its totally avoidable and a tragedy if it kills that person.  If the person does vomit, make sure they are in a forward leaning position, and open their mouth after to clear out any excess for they dont aspirate it.  Check their breathing after they vomit again.  Do not make them throw up! Check their pupils.  If they look like pin points (very small) that is another dead give away. Their skin, ecspecially around their lips and fingernail beds will have a dusky blue hue to them from lack of circulation, this is another sign their heart is shutting down and not circulating blood to the rest of their body. Assure them they are going to be ok, and encourage deep breathing if you can.

Most heroin overdoses that occur are because an addict mixed it with other drugs like speed, amphetimines, fentanyl, or methamphetamines (speedballs...John Belushi anyone??). Many users who overdose don't just roll their eyes back and collapse like in the movies (Trainspotting, Requiem of a Dream). Most likely they will be conscious, but still breathing very shallow, with a weaked pulse, and completely out of it strange.  STILL CALL 911. Dont worry about who is going to find out or any other ego ********.  The gig is up at this point.  Its your life.  In fact the number of people who die strictly from a heroin is relatively small, but it can and does happen. They may feel like they are gonna die though!

Be careful how you word your posts buddy, you will end up freaking out alot of people in these forums, or at least get some of us very concerned.  Make sure you follow up.  Take care, I hope all is well...

Fentynl_Fanatic
Blank
971293_tn?1382856582
From experience being one who went very very close
You will start to feel the effects of the dope and then soon after it flicks into what will be like a deep sleep. You will not be aware of nything Unlike when in a good nod how you are always aware The OD slips into that Deep nod where you are crossing over the line and are no longer aware
IF you are on the edge you will come up out that nod IF not you die. Plain and simple
if a person is not there and does not get 911 in there ASAP with a narcan shot you die.

I came  SOclose so many times on both dope and coke It is not a fun feeling.

Oh and to the one poster your lungs do not fill up with fluid. Maybe you are thinking of people who vomit and choke on it?? but i assure you that is the only way there is fluid in the lungs
Blank
Avatar_m_tn
I was a heroin addict for 13 years iv never overdosed  myself  but  2 of my freinds have god rest there souls, The best way i can describe it was they seemed to go into a deep sleep and were lying on there backs and they were sick and plain and simple chocked on there own vomit, I  whoke    up    but my two freinds were past the point of saveing that to me is the only way i have ever seen anyone overdose on heroin hope it makes some scense to you bu it was one of the hardest things i have ever delt with was there something i could have done to this day i dont know James
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Addiction Answerers
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167_tn?1348972206
Blank
clean_in_ks
KS
5347058_tn?1381192026
Blank
ariley13
Boston, MA
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
4522800_tn?1405696702
Blank
VICourageous
ID
Avatar_f_tn
Blank
motye51